Advanced Search
Article Contents
Article Contents

Polynomial stabilization of some dissipative hyperbolic systems

Abstract Related Papers Cited by
  • We study the problem of stabilization for the acoustic system with a spatially distributed damping. Imposing various hypotheses on the structural properties of the damping term, we identify either exponential or polynomial decay of solutions with growing time. Exponential decay rate is shown by means of a time domain approach, reducing the problem to an observability inequality to be verified for solutions of the associated conservative problem. In addition, we show a polynomial stabilization result, where the proof uses a frequency domain method and combines a contradiction argument with the multiplier technique to carry out a special analysis for the resolvent.
    Mathematics Subject Classification: Primary: 35L04, 93B07; Secondary: 93B52, 74H55.


    \begin{equation} \\ \end{equation}
  • [1]

    G. Allaire, Homogenization of the Navier-Stokes equations and derivation of Brinkman's law, In Mathématiques appliquées aux sciences de l'ingénieur (Santiago, 1989), pages 7-20. Cépaduès, Toulouse, 1991.


    K. Ammari and M. Tucsnak, Stabilization of second order evolution equations by a class of unbounded feedbacks, ESAIM Control Optim. Calc. Var., 6 (2001), 361-386.doi: 10.1051/cocv:2001114.


    P. Angot, C.-H. Bruneau and P. Fabrie, A penalization method to take into account obstacles in incompressible viscous flows, Numer. Math., 81 (1999), 497-520.doi: 10.1007/s002110050401.


    W. Arendt and C. J. K. Batty, Tauberian theorems and stability of one-parameter semigroups, Trans. Amer. Math. Soc., 306 (1988), 837-852.doi: 10.1090/S0002-9947-1988-0933321-3.


    C. Bardos, G. Lebeau and J. Rauch, Un exemple d'utilisation des notions de propagation pour le contrôle et la stabilisation de problèmes hyperboliques, Rend. Sem. Mat. Univ. Politec. Torino 1988, (Special Issue), (1989), 11-31. Nonlinear hyperbolic equations in applied sciences.


    C. Bardos, G. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary, SIAM J. Control Optim., 30 (1992), 1024-1065.doi: 10.1137/0330055.


    A. Bátkai, K.-J. Engel, J. Prüss and R. Schnaubelt, Polynomial stability of operator semigroups, Math. Nachr., 279 (2006), 1425-1440.doi: 10.1002/mana.200410429.


    C. J. K. Batty and T. Duyckaerts, Non-uniform stability for bounded semi-groups on Banach spaces, J. Evol. Equ., 8 (2008), 765-780.doi: 10.1007/s00028-008-0424-1.


    A. Borichev and Y. Tomilov, Optimal polynomial decay of functions and operator semigroups, Math. Ann., 347 (2010), 455-478.doi: 10.1007/s00208-009-0439-0.


    A. Haraux, Une remarque sur la stabilisation de certains systèmes du deuxième ordre en temps, Portugal. Math., 46 (1989), 245-258.


    J. Lighthill, Waves in Fluids, Cambridge University Press, Cambridge, 1978.


    M. J. Lighthill, On sound generated aerodynamically. I. General theory, Proc. Roy. Soc. London. Ser. A., 211 (1952), 564-587.doi: 10.1098/rspa.1952.0060.


    M. J. Lighthill, On sound generated aerodynamically. II. Turbulence as a source of sound, Proc. Roy. Soc. London. Ser. A., 222 (1954), 1-32.doi: 10.1098/rspa.1954.0049.


    J.-L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 1, volume 8 of Recherches en Mathématiques Appliquées [Research in Applied Mathematics], Masson, Paris, 1988. Contrôlabilité exacte. [Exact controllability], With appendices by E. Zuazua, C. Bardos, G. Lebeau and J. Rauch.


    K. Liu, Locally distributed control and damping for the conservative systems, SIAM J. Control Optim., 35 (1997), 1574-1590.doi: 10.1137/S0363012995284928.


    Z. Liu and B. Rao, Characterization of polynomial decay rate for the solution of linear evolution equation, Z. Angew. Math. Phys., 56 (2005), 630-644.doi: 10.1007/s00033-004-3073-4.


    K. D. Phung, Polynomial decay rate for the dissipative wave equation, J. Differential Equations, 240 (2007), 92-124.doi: 10.1016/j.jde.2007.05.016.


    L. Tebou, Simultaneous observability and stabilization of some uncoupled wave equations, C. R. Math. Acad. Sci. Paris, 350 (2012), 57-62.doi: 10.1016/j.crma.2011.12.001.


    E. Zuazua, Stability and decay for a class of nonlinear hyperbolic problems, Asymptotic Anal., 1 (1988), 161-185.


    E. Zuazua, Exponential decay for the semilinear wave equation with localized damping in unbounded domains, J. Math. Pures Appl. (9), 70 (1991), 513-529.

  • 加载中

Article Metrics

HTML views() PDF downloads(82) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint